Alert archive / Kentucky / Red Flag Warnings in 2007
Red Flag Warning 3, NWS Jackson, KY
NWS Jackson, KY issued this red flag warning at Apr 7, 2007, 6:08 AM EDT for 8 counties in Kentucky. It took effect at Apr 7, 2007, 2:00 PM EDT. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 7, 2007, 6:08 AM EDT (10:08 UTC)
- In effect from
- Apr 7, 2007, 2:00 PM EDT
- Expired
- Apr 7, 2007, 12:18 PM EDT
- In force
- Issued by
- NWS Jackson, KY
Counties Bell County, KY, Knox County, KY, Laurel County, KY, McCreary County, KY, Pulaski County, KY, Rockcastle County, KY, Wayne County, KY, Whitley County, KY
The radar
The Jackson,KY radar (KJKL), 110 km from the middle of the area, began a volume at 10:08 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 10.1 hours before the alert went out and 228 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1135 m above ground
- 0-6 km bulk shear
- 101 kt
- 0-1 km storm-relative helicity
- -25 m²/s²
- 0-3 km storm-relative helicity
- 110 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS83 KJKL 071008 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 608 AM EDT SAT APR 7 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITIES FOR PORTIONS OF SOUTHEAST KENTUCKY... .A VERY COLD AND DRY AIR MASS WILL BRING GUSTY WEST WINDS AND LOW RELATIVE HUMIDITIES THIS AFTERNOON TO LOCATIONS GENERALLY SOUTHWEST OF A MIDDLESBORO TO MOUNT VERNON LINE. TO THE NORTH OF THIS AREA... CLOUD COVER AND COOLER TEMPERATURES WILL HELP KEEP RELATIVE HUMIDITIES ABOVE CRITICAL VALUES TODAY DESPITE THE GUSTY WINDS. KYZ044-050>052-058>060-069-088-104-106>120-071115- /O.CAN.KJKL.FW.A.0001.070407T1600Z-070407T2200Z/ FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-JACKSON- HARLAN-ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT- KNOTT-OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- 608 AM EDT SAT APR 7 2007 ...FIRE WEATHER WATCH IS CANCELLED... RELATIVE HUMIDITY VALUES ARE EXPECTED TO REMAIN ABOVE CRITICAL LEVELS THIS AFTERNOON AND THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELLED THE FIRE WEATHER WATCH. $$ KYZ068-079-080-083>087-071800- /O.UPG.KJKL.FW.A.0001.070407T1600Z-070407T2200Z/ /O.NEW.KJKL.FW.W.0003.070407T1800Z-070408T0000Z/ ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL- 608 AM EDT SAT APR 7 2007 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 8 PM EDT THIS EVENING FOR STRONG WINDS AND LOW RELATIVE HUMIDITES... SUSTAINED 20-FOOT WINDS WILL INCREASE TO AROUND 15 MPH SHORTLY AFTER SUNRISE THIS MORNING AND GUST UP TO 30 MPH AT TIMES BY AFTERNOON. SINGLE DIGIT DEWPOINTS WILL POUR INTO THE AREA AS WELL... ALLOWING FOR MINIMUM RELATIVE HUMIDITIES TO BOTTOM OUT AT AROUND 25 PERCENT AT MOST LOCATIONS IN THE WARNED AREA BETWEEN 2 PM AND 8 PM. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS AND LOW RELATIVE HUMIDITY WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$ ABE
1 follow-up statement
000 WWUS83 KJKL 071618 RFWJKL RED FLAG WARNING NATIONAL WEATHER SERVICE JACKSON KY 1218 PM EDT SAT APR 7 2007 KYZ068-079-080-083>087-071730- /O.CAN.KJKL.FW.W.0003.070407T1800Z-070408T0000Z/ ROCKCASTLE-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL- 1218 PM EDT SAT APR 7 2007 ...RED FLAG WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED THE RED FLAG WARNING WHICH WAS TO BE IN EFFECT FROM 2 PM TO 8 PM. DEW POINTS ARE SLIGHTLY HIGHER THAN WAS EXPECTED...AND BECAUSE OF EXTENSIVE CLOUD COVER...TEMPERATURES ARE WARMING LESS THAN WAS FORECAST. THIS SHOULD RESULT IN RELATIVE HUMIDITY REMAINING ABOVE THE CRITICAL 25 PERCENT LEVEL THIS AFTERNOON. $$ HAL
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this red flag warning went out at Apr 7, 3:16 AM EDT, 2 hours 52 minutes earlier.
Area forecast discussion, Apr 7, 3:16 AM EDT, 2 hours 52 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON KY 316 AM EDT SAT APR 7 2007 .SHORT TERM.../TODAY THROUGH MONDAY NIGHT/...UPDATED COLD NORTHWESTERLY FLOW DOMINATES THE OHIO AND TENNESSEE VALLEYS TONIGHT AS A DEEP UPPER LOW TWIRLES ABOUT OVER THE EASTERN GREAT LAKES. THIS SYSTEM WILL REMAIN FIRMLY ENTRENCHED THROUGH THE WEEKEND BEFORE SLIPPING NORTHEAST INTO THE CANADIAN MARITIMES EARLY NEXT WEEK... RETURNING KENTUCKY TO A ZONAL FLOW PATTERN. WHILE THE SNOW SHOULD BE JUST ABOUT OVER WITH... THE COLD WILL LINGER ON THROUGH THE WEEKEND. A FEW LINGERING SNOW SHOWERS CAN BE FOUND ON THE PERIPHERY OF MY FORECAST AREA EARLY THIS MORNING BEHIND THE DEPARTING SHORTWAVE WHICH BROUGHT UP TO AN INCH OR TWO OF SNOW TO MANY AREAS LAST EVENING... WITH UP TO 5 1/2 INCHES REPORTED AT CLOSPLINT NEAR THE VIRGINIA BORDER. MUCH DRIER AIR WITH DEWPOINTS TUMBLING INTO THE TEENS... AND EVENTUALLY SINGLE DIGITS... WILL CONTINUE TO FILTER IN THIS MORNING AND EXPECT THIS TO INHIBIT ANYTHING FROM REACHING THE GROUND AFTER DAWN. LAPSE RATES REMAIN RATHER HEALTHY THROUGH THE DAY SO EXPECT SKIES TO GO BROKEN FOR MOST LOCATIONS QUICKLY BY LATE MORNING AS THE SUN STARTS TO PERCOLATE THE ATMOSPHERE. THIS CLOUD COVER... COUPLED WITH H85 AIR OF AROUND -10C WILL RESULT IN A VERY COLD DAY WITH TEMPS STRUGGLING THROUGH THE 30S. GUIDANCE NUMBERS... EXCEPT THE FWC... ARE LIKELY TOO WARM AND WILL GO BELOW. WESTERLY WINDS GUSTING UP TO 30 MPH AT TIMES WILL KEEP WIND CHILLS LOW AS WELL. IMPULSES WILL ROTATE INTO THE OHIO VALLEY AROUND THE PARENT UPPER LOW TONIGHT THROUGH MONDAY. WHILE THE MAJORITY OF THE EFFECTS FROM THESE WILL STAY NORTH OF OUR AREA... CLOUD COVER WILL INTRUDE AT TIMES. PROVIDED THE MAJORITY OF THE CLOUDS STAY TO OUR NORTH... AND I BELIEVE THIS TO BE THE CORRECT ASSUMPTION... WE COULD BE SETTING THE STAGE FOR RECORD BREAKING COLD TONIGHT. GUIDANCE NUMBERS RUN FROM THE UPPER TEENS TO LOWER 20S AND THIS WOULD THREATEN ALL TIME MONTHLY LOW TEMPERATURE RECORDS AT BOTH LONDON /21F SET IN 1982/ AND JACKSON /20F SET IN 1982/. WHETHER OR NOT THESE RECORDS ARE ECLIPSED... ANOTHER HARD FREEZE IS ON TAP AND WILL HOIST ANOTHER FREEZE WARNING BEGINNING ABOUT DARK. A SLIGHT WARM UP BEGINS ON SUNDAY ALONG WITH A LITTLE MORE SUNSHINE AND HIGHS ARE EXPECTED TO RISE INTO THE 40S. ANOTHER FREEZE IS EXPECTED HOWEVER SUNDAY NIGHT WITH VALLEYS LIKELY DROPPING BELOW FREEZING AGAIN MONDAY NIGHT. BASICALLY USED A BLEND OF GUIDANCE TEMPS TO END THE PERIOD. .LONG TERM.../TUESDAY THROUGH FRIDAY/ A POTENT SURFACE LOW WILL TRACK ACROSS THE OHIO VALLEY BY THE MIDDLE OF THE WEEK... BRINGING UNSETTLED WEATHER... INCLUDING A CHANCE FOR THUNDER... ACROSS EASTERN KENTUCKY FROM TUESDAY THROUGH WEDNESDAY NIGHT. COOLER AIR WILL ONCE AGAIN PUSH IN BEHIND THE DEPARTING LOW FOR THURSDAY... ALTHOUGH HAVE LEANED CLOSER TO THE PROGGED AIR MASS BY THE ECMWF... AS IT HAS HAD THE BEST CONTINUITY. GFS SHOWS ANOTHER SYSTEM TO AFFECT THE AREA ON FRIDAY... HOWEVER WILL ONLY INCLUDE A SLIGHT CHANCE POP FOR NOW. && .AVIATION.../06Z TO 06Z/...UPDATED VFR IS EXPECTED THROUGH THE PERIOD. STRATOCU SHOULD LINGER OVER THE FAR SE COUNTIES THIS MORNING...BUT IT SHOULD REMAIN GENERALLY FEW TO SCT AT TAF SITES AND IN THE VFR RANGE. ANY AREAS WITH SNOW SHOWERS AND RIGHT ALONG THE VA BORDER OVER THE HIGHER RIDGES WILL CONTINUE WITH MVFR CIGS AND/OR VIS FROM TIME TO TIME UNTIL ABOUT 10Z. WITH UPSLOPE COMPONENT...EVEN SOME LIGHT -SHSN REMAINS OVER THE COUNTIES NEAR WV...BUT THIS SHOULD DIE BY 9Z. OTHERWISE...CU SHOULD DEVELOP ON SAT AM...AND BECOME BROKEN FORM LOZ NE AROUND 18Z. DEEP MIXING WILL ALLOW FOR GUSTY WINDS ON SAT PM...WITH WINDS SUSTAINED 15 TO 20 KT AND GUSTS AROUND 25 KT BETWEEN 18 AND 0Z. FEW TO SCT STRATOCU SHOULD REMAIN FROM AFTERNOON CU FROM 0Z SUN UNTIL THE END OF THE TAF PERIOD. && .JKL WATCHES/WARNINGS/ADVISORIES... FREEZE WARNING UNTIL NOON EDT TODAY FOR KYZ044-050>052-058>060- 068-069-079-080-083>088-104-106>120. FREEZE WARNING FROM 8 PM THIS EVENING TO 11 AM EDT SUNDAY FOR KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120. FIRE WEATHER WATCH SATURDAY AFTERNOON FOR KYZ044-050>052-058>060- 068-069-079-080-083>088-104-106>120. && SHORT TERM...ABE LONG TERM...GEOGERIAN AVIATION...JP
Hazardous weather outlook, Apr 6, 10:10 PM EDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 1010 PM EDT FRI APR 6 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-080515- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 1010 PM EDT FRI APR 6 2007 ...FREEZE WARNING IN EFFECT UNTIL 10 AM EDT SATURDAY... ...FIRE WEATHER WATCH FROM NOON SATURDAY TO 6 PM EDT SATURDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. BANDS OF SNOW SHOWERS WILL LEAVE BEHIND UP TO AN INCH OF ACCUMULATION THIS EVENING. WIDESPREAD FREEZING TEMPERATURES ARE EXPECTED AFTER MIDNIGHT TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. FREEZING TEMPERATURES ARE ONCE AGAIN EXPECTED SATURDAY AND SUNDAY NIGHTS. DRY AND WINDY CONDITIONS WILL CREATE THE POTENTIAL FOR DANGEROUS FIRE WEATHER CONDITIONS FOR SATURDAY. A FIRE WEATHER WATCH IS IN EFFECT FROM SATURDAY AT NOON UNTIL 6 PM EDT SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL IN SNOW AMOUNTS TONIGHT. ABE/JJ/GREIF
In the hours before
Local storm report, Apr 7, 3:15 AM EDT, 2 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
315 AM EDT SAT APR 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0310 AM HEAVY SNOW 4 ESE CLOSPLINT 36.88N 83.00W
04/07/2007 M5.5 INCH HARLAN KY CO-OP OBSERVER
&&
ABELocal storm report, Apr 7, 3:21 AM EDT, 2 hours 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON KY
321 AM EDT SAT APR 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0320 AM HEAVY SNOW BLACK MOUNTAIN 36.85N 83.15W
04/07/2007 E5.0 INCH HARLAN KY DEPT OF HIGHWAYS
4 1/2 TO 5 INCHES OF SNOW ON HWY 160 OVER BLACK MOUNTAIN.
&&
ABESpecial weather statement, Apr 7, 4:56 AM EDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON KY 456 AM EDT SAT APR 7 2007 KYZ088-110-113-115-117-118-120-071215- HARLAN-FLOYD-KNOTT-PERRY-LESLIE-LETCHER-PIKE- INCLUDING THE CITIES OF...HARLAN...PRESTONSBURG...HINDMAN...HAZARD... HYDEN...WHITESBURG...PIKEVILLE 456 AM EDT SAT APR 7 2007 ...SNOW SHOWERS AFFECTING THE REGION... SNOW SHOWERS WILL CONTINUE TO AFFECT THE REGION THROUGH SUNRISE...BUT WILL BE GRADUALLY TAPERING TO FLURRIES FROM NORTH TO SOUTH. MOST LOCATIONS WILL ONLY RECEIVE A LIGHT DUSTING OF SNOW BETWEEN 455 AM AND 8 AM. HOWEVER...ACROSS THE HIGHER ELEVATIONS ABOVE 1500 FEET...A QUARTER TO ONE HALF INCH OF SNOW IS POSSIBLE. BE ALERT FOR SLICK SPOTS...ESPECIALLY ON SIDEWALKS AND DECKS...UNTREATED SECONDARY ROADS AND ACROSS THE HIGHER ELEVATIONS AS ANY RESIDUAL WATER FROM SNOW ON FRIDAY AFTERNOON AND EVENING HAS FROZEN AS TEMPERATURES HAVE FALLEN WELL INTO THE 20S. THOSE TRAVELING SHOULD SLOW DOWN AND ALLOW EXTRA TIME TO REACH YOUR DESTINATION. JP
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 7, 3:30 AM EDT | Freeze Warning | JKL | Bath, Bell, Breathitt, Clay, Elliott, Estill and 27 more | 32 hr |
Nearby
Red Flag Warnings in Kentucky, 2007Every red flag warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.